Alert archive / Texas / Dust Storm Warnings in 2021
Dust Storm Warning 1, NWS Lubbock, TX
NWS Lubbock, TX issued this dust storm warning at Mar 22, 2021, 3:52 PM CDT for 4 counties in Texas. It was in force for 113 min. 15 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Mar 22, 2021, 3:52 PM CDT (20:52 UTC)
- Expired
- Mar 22, 2021, 5:45 PM CDT
- In force
- 113 min
- Issued by
- NWS Lubbock, TX
- Area
- Storm-based polygon
Counties Cochran County, TX, Hockley County, TX, Terry County, TX, Yoakum County, TX
The radar
The Lubbock radar (KLBB), 89 km from the middle of the area, began a volume at 20:54 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 22, 3:55 PM CDT | NON-TSTM WND GST 64 | 8 Wsw Sundown, TX | WEST TEXAS MESONET REPORT |
| Mar 22, 3:55 PM CDT | NON-TSTM WND GST 72 | 7 Wnw Denver City, TX | WEST TEXAS MESONET REPORT |
| Mar 22, 3:55 PM CDT | NON-TSTM WND GST 75 | 3 N Plains, TX | WEST TEXAS MESONET REPORT. SO REPORTS NEAR ZERO VIZ |
| Mar 22, 4:00 PM CDT | NON-TSTM WND GST 73 | 7 Wnw Denver City, TX | WEST TEXAS MESONET REPORT |
| Mar 22, 4:00 PM CDT | NON-TSTM WND GST 77 | 3 N Plains, TX | MEASURED BY THE WEST TEXAS MESONET |
| Mar 22, 4:10 PM CDT | NON-TSTM WND GST 74 | 8 Wsw Sundown, TX | WEST TEXAS MESONET REPORT |
| Mar 22, 4:26 PM CDT | NON-TSTM WND GST 61 | 2 S Brownfield, TX | WEST TEXAS MESONET REPORT |
| Mar 22, 4:36 PM CDT | NON-TSTM WND GST 65 | 2 S Brownfield, TX | WEST TEXAS MESONET REPORT |
| Mar 22, 4:39 PM CDT | NON-TSTM WND GST 61 | 2 S Brownfield, TX | WEST TEXAS MESONET REPORT |
| Mar 22, 4:45 PM CDT | NON-TSTM WND GST 67 | 2 S Brownfield, TX | WEST TEXAS MESONET REPORT |
| Mar 22, 4:47 PM CDT | NON-TSTM WND DMG | Plains, TX | ROOF BLOWN OFF MULTIPLE HOMES. POWER LINES DOWN ACROSS YOAKUM COUNTY. |
| Mar 22, 4:57 PM CDT | NON-TSTM WND GST 73 | 2 S Brownfield, TX | WEST TEXAS MESONET REPORT |
| Mar 22, 4:57 PM CDT | NON-TSTM WND GST 74 | 2 S Brownfield, TX | WEST TEXAS MESONET REPORT |
| Mar 22, 5:06 PM CDT | NON-TSTM WND GST 65 | 4 S Levelland, TX | WEST TEXAS MESONET REPORT |
| Mar 22, 5:55 PM CDT | NON-TSTM WND DMG | Denver City, TX | METAL SHED DESTROYED/TUMBLED BY WIND |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 12:00Z, 8.9 hours before the alert went out and 145 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2018 m above ground
- 0-6 km bulk shear
- 48 kt
- 0-1 km storm-relative helicity
- 67 m²/s²
- 0-3 km storm-relative helicity
- 60 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
007
WWUS54 KLUB 222053
DSWLUB
BULLETIN - EAS ACTIVATION REQUESTED
Dust Storm Warning
National Weather Service Lubbock TX
352 PM CDT Mon Mar 22 2021
TXC079-219-445-501-222245-
/O.NEW.KLUB.DS.W.0001.210322T2052Z-210322T2245Z/
Cochran TX-Terry TX-Hockley TX-Yoakum TX-
352 PM CDT Mon Mar 22 2021
The National Weather Service in Lubbock Texas has issued a
* Dust Storm Warning for...
Southern Cochran County in northwestern Texas...
Terry County in northwestern Texas...
Southwestern Hockley County in northwestern Texas...
Yoakum County in northwestern Texas...
* Until 545 PM CDT.
* At 352 PM CDT, a wall of dust was along a line extending from 7
miles south of Bledsoe to 3 miles northeast of Plains to near
Denver City, moving east at 70 mph.
HAZARD...Less than a quarter mile visibility with damaging wind in
excess of 60 mph.
SOURCE...Public.
IMPACT...Dangerous life-threatening travel.
Locations impacted include...
Levelland, Brownfield, Denver City, Plains, Sundown, Locketville,
Bronco, Tokio, Meadow and Wellman.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Dust storms lead to dangerous driving conditions with visibility
reduced to near zero. If driving, avoid dust storms if possible. If
caught in one, pull off the road, turn off your lights and keep your
foot off the brake.
Motorists should not drive into a dust storm. PULL ASIDE STAY ALIVE!
&&
LAT...LON 3296 10306 3357 10305 3357 10230 3323 10208
3296 10208
TIME...MOT...LOC 2052Z 275DEG 62KT 3351 10298 3323 10280 3293 10280
$$
232 follow-up statements
334
WWUS54 KLUB 222157
DSWLUB
Dust Storm Warning
National Weather Service Lubbock TX
452 PM CDT Mon Mar 22 2021
TXC079-219-445-501-222245-
/O.CON.KLUB.DS.W.0001.000000T0000Z-210322T2245Z/
Cochran TX-Terry TX-Hockley TX-Yoakum TX-
452 PM CDT Mon Mar 22 2021
...A DUST STORM WARNING REMAINS IN EFFECT UNTIL 545 PM CDT FOR
SOUTHERN COCHRAN...TERRY...SOUTHWESTERN HOCKLEY AND YOAKUM
COUNTIES...
At 452 PM CDT, the leading wall of blowing dust is moving through
the south-central South Plains. Behind this inital wall of dust,
strong winds and thick blowing dust will continue across the
southwest South Plains.
HAZARD...Less than one quarter mile visibility with damaging wind
gusts in excess of 60 mph.
SOURCE...Public.
IMPACT...Dangerous life-threatening travel.
Locations impacted include...
Levelland, Brownfield, Denver City, Plains, Sundown, Locketville,
Bronco, Tokio, Meadow and Wellman.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Dust storms lead to dangerous driving conditions with visibility
reduced to near zero. If driving, avoid dust storms if possible. If
caught in one, then pull off the road, turn off your lights and keep
your foot off the brake.
Motorists should not drive into a dust storm. PULL ASIDE STAY ALIVE!
&&
LAT...LON 3296 10306 3357 10305 3357 10230 3323 10208
3296 10208
TIME...MOT...LOC 2152Z 276DEG 56KT 3347 10195 3319 10177 3289 10177
$$
23871
WWUS54 KLUB 222246
DSWLUB
Dust Storm Warning
National Weather Service Lubbock TX
540 PM CDT Mon Mar 22 2021
TXC079-219-445-501-222250-
/O.EXP.KLUB.DS.W.0001.000000T0000Z-210322T2245Z/
Cochran TX-Terry TX-Hockley TX-Yoakum TX-
540 PM CDT Mon Mar 22 2021
...THE DUST STORM WARNING FOR SOUTHERN COCHRAN...TERRY...SOUTHWESTERN
HOCKLEY AND YOAKUM COUNTIES WILL EXPIRE AT 545 PM CDT...
The dust storm which prompted the warning has exited the area.
Therefore, the dust storm warning will be allowed to expire. Areas
of blowing dust with low visibility will continue at times as strong
winds continue.
LAT...LON 3296 10306 3357 10305 3357 10230 3323 10208
3296 10208
TIME...MOT...LOC 2240Z 275DEG 62KT 3340 10098 3312 10081 3282 10081
$$
23What forecasters said that day
The local office's own words before this dust storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lubbock, TX wrote its last area forecast discussion before this dust storm warning went out at Mar 22, 2:46 PM CDT, 1 hour 6 minutes earlier.
Area forecast discussion, Mar 22, 2:46 PM CDT, 1 hour 6 minutes before
Area Forecast Discussion National Weather Service Lubbock TX 246 PM CDT Mon Mar 22 2021 .SHORT TERM... By early this evening, most thunderstorms will be east of the area as lift will quickly move to the east of the region associated with a strong short wave. As the upper level low moves into the Texas Panhandle this evening, surface winds will stay up across the southeastern Texas Panhandle during the overnight hours. The upper low will pull east tonight through early Tuesday morning and will be replaced by short wave ridging on Tuesday afternoon. Surface cyclogenesis in southeastern New Mexico will develop Tuesday afternoon as the next upper low drops into Arizona. A weak quasi- stationary front will extend out across the southern Texas Panhandle. .LONG TERM... Next upper level wave will be located across AZ by Tuesday evening and will approach the state line on Wednesday. This will lead to surface low pressure development just south of the forecast area. This will bring a cold front through the forecast area relatively early in the day on Wednesday. The majority of the precipitation chances with this wave will be in the form of stratiform precipitation wrapping around the low. Based on the current track of the low this would keep the best chances (and highest precipitation totals) across the southwest Texas Panhandle and north into the Panhandle. With temperatures near freezing across the southwest Panhandle this activity may start out as snow or a rain/snow mix with only light accumulations. Temperatures should warm into the low 40's by the afternoon bringing an end to any wintry precipitation. Zonal flow will take hold for a day before an additional upper level wave moves to the north of the area on Friday. This wave should be too far north for any precipitation chances in our region, although it should lead to a warm and windy day. Another albeit weaker shortwave will approach the area Saturday however this will only bring a dry cold front through the forecast area. && .FIRE WEATHER... Elevated fire weather conditions will be possible on Tuesday afternoon in the southwestern South Plains. Very dry air will still be in place across this area leading to afternoon relative humidity values between 10 and 15 percent. However, winds will be much lighter with 20 foot winds only around 15 mph. This will still result in RFTI values between 1 and 3. && .LUB WATCHES/WARNINGS/ADVISORIES... Red Flag Warning until 8 PM CDT this evening for TXZ033-034-039- 040. Wind Advisory until 10 PM CDT this evening for TXZ033>036- 039>042. && 01/58
Hazardous weather outlook, Mar 22, 12:47 PM CDT, 3 hours 5 minutes before
Hazardous Weather Outlook National Weather Service Lubbock TX 1247 PM CDT Mon Mar 22 2021 TXZ021>044-231800- Parmer-Castro-Swisher-Briscoe-Hall-Childress-Bailey-Lamb-Hale-Floyd- Motley-Cottle-Cochran-Hockley-Lubbock-Crosby-Dickens-King-Yoakum- Terry-Lynn-Garza-Kent-Stonewall- 1247 PM CDT Mon Mar 22 2021 This Hazardous Weather Outlook is for the South Plains, Rolling Plains and the far Southern Texas Panhandle. .DAY ONE...This afternoon and tonight. A dryline will push eastward to near the Caprock escarpment by mid- afternoon as a strong storm system moves over the Texas Panhandle. Low level moisture will stream northward in advance of the dryline and will be sufficient for the development of thunderstorms to the east of the dryline mainly between 2 PM and 7 PM. Some severe thunderstorms with the potential to produce hail to 1.5 inches in diameter and wind gusts to 65 mph will be possible generally east of a Quitaque to Jayton line. Strong winds and a dry air mass will move in behind the dryline this afternoon. A Wind Advisory is in effect from 1 PM to 10 PM for the southwestern and central South Plains for wind speeds of 25 to 35 mph. A Red Flag Warning is in effect from 1 PM to 8 PM for the southwestern South Plains. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Elevated fire weather conditions may develop across the region Friday afternoon, otherwise the probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed. Please relay any information about severe weather to the NWS while following local, state, and CDC guidelines.
In the hours before
Local storm report, Mar 22, 2:02 PM CDT, 1 hour 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK TX
202 PM CDT MON MAR 22 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0151 PM TSTM WND GST 5 SSW GRAHAM 33.08N 101.52W
03/22/2021 M76 MPH GARZA TX MESONET
MEASURED BY THE TTU MESONET FROM 151-153PM
&&
EVENT NUMBER LUB2100213
JDVLocal storm report, Mar 22, 2:19 PM CDT, 1 hour 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK TX
219 PM CDT MON MAR 22 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0214 PM HAIL CROSBYTON 33.64N 101.24W
03/22/2021 E0.88 INCH CROSBY TX LAW ENFORCEMENT
&&
EVENT NUMBER LUB2100214
JDVLocal storm report, Mar 22, 2:34 PM CDT, 1 hour 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK TX
234 PM CDT MON MAR 22 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0215 PM HAIL CROSBYTON 33.64N 101.24W
03/22/2021 E1.00 INCH CROSBY TX LAW ENFORCEMENT
&&
EVENT NUMBER LUB2100215
JDVLocal storm report, Mar 22, 2:56 PM CDT, 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK TX
256 PM CDT MON MAR 22 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0245 PM TSTM WND DMG DICKENS 33.62N 100.84W
03/22/2021 DICKENS TX LAW ENFORCEMENT
ROOF LAYING IN THE MIDDLE OF THE ROAD AND CARPORT BLOWN
DOWN
&&
EVENT NUMBER LUB2100216
JDVLocal storm report, Mar 22, 3:22 PM CDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK TX
322 PM CDT MON MAR 22 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0310 PM HAIL 17 W PADUCAH 34.01N 100.60W
03/22/2021 E0.75 INCH MOTLEY TX FIRE DEPT/RESCUE
&&
EVENT NUMBER LUB2100217
JDVLocal storm report, Mar 22, 3:52 PM CDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK TX
352 PM CDT MON MAR 22 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0351 PM NON-TSTM WND GST 7 WNW DENVER CITY 32.99N 102.94W
03/22/2021 M58 MPH YOAKUM TX MESONET
WEST TEXAS MESONET REPORT
&&
EVENT NUMBER LUB2100218
JDVThe office that day
Everything else NWS Lubbock, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 22, 3:20 AM CDT | Red Flag Warning | LUB | Cochran, Crosby, Dickens, Garza, Hockley, Kent and 4 more | 16 hr |
| Mar 22, 3:22 AM CDT | Wind Advisory | LUB | Cochran, Crosby, Dickens, Floyd, Garza, Hale and 8 more | 13 hr |
| Mar 22, 12:22 PM CDT | Areal Flood Advisory | LUB | Lubbock | 2 hr |
| Mar 22, 12:56 PM CDT | Special Weather Statement | LUB | Lubbock | 49 min |
| Mar 22, 1:46 PM CDT | Special Weather Statement | LUB | Crosby, Garza | 59 min |
| Mar 22, 2:05 PM CDT | Severe Thunderstorm Warning | LUB | Crosby, Dickens, Garza, Kent | 40 min |
| Mar 22, 2:35 PM CDT | Severe Thunderstorm Warning | LUB | Cottle, Dickens, King, Motley | 40 min |
| Mar 22, 3:11 PM CDT | Severe Thunderstorm Warning | LUB | Childress, Cottle, King | 27 min |
| Mar 22, 3:44 PM CDT | High Wind Warning | LUB | Cochran, Crosby, Garza, Hockley, Lubbock, Lynn and 2 more | 3 hr |
| Mar 22, 3:44 PM CDT | Wind Advisory | LUB | Cochran, Crosby, Garza, Hockley, Lubbock, Lynn and 2 more | 5 hr |
| Mar 22, 4:37 PM CDT | Dust Storm Warning | LUB | Crosby, Garza, Hockley, Lubbock, Lynn, Terry | 113 min |
| Mar 22, 5:45 PM CDT | Special Weather Statement | LUB | Lubbock | 45 min |
| Mar 22, 5:56 PM CDT | Areal Flood Advisory | LUB | Lubbock | 64 min |
| Mar 22, 6:13 PM CDT | Dust Storm Advisory | LUB | Dickens, Kent, King, Stonewall | 2 hr |
| Mar 22, 6:20 PM CDT | Special Weather Statement | LUB | Crosby | 25 min |
| Mar 22, 6:26 PM CDT | Special Weather Statement | LUB | Crosby | 34 min |
| Mar 22, 6:31 PM CDT | Special Weather Statement | LUB | Lynn | 29 min |
| Mar 22, 6:48 PM CDT | Special Weather Statement | LUB | Dickens | 42 min |
Nearby
Dust Storm Warnings in Texas, 2021Every dust storm warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.